MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE
Catalog Number 337146
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd facs¿ lyse wash assistant, carryover was observed on patient samples.No patient impact was identified.The following information was provided by the initial reporter: we suspect carry over between samples in the lwa.We have experienced ¿unexpected¿ sick cells in two different samples on two different days.Once we repeat the samples, we no longer see the ¿unexpected¿ cells.In both samples the preparation was performed on the lwa and in both cases other samples were processed (washed and lysed) in a row in carousel in the lwa.It was also common between the two samples with ¿unexpected¿ cells that the sample just before in the row in lwa contained high number of sick cells.The immunoprofile of the sick cells correspond to the ¿unexpected¿ cells.We therefore tested the hypothesis of carry over.We do see carry over of sick unexpected cells between samples.In this case we had placed four tubes in the lwa: sick ¿ healthy ¿ sick- healthy.We washed and lysed the samples according to the schedule below: test 1: we observed 26 sick cells out of a total of 99.414 cells = carry over of (b)(4).Test 2: we observe 39 sick cells out of total of 100.630 cells= carry over of (b)(4).According to the tech specs the expected carry over is (b)(4).
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: h.6 imdrf annex a code - a1801.H.6 investigation summary: based on the investigation results, the reported issue of the customer experiencing carryover for patient id: (b)(6) occurring on (b)(6) 2025 was confirmed.Investigation results that were performed on the indicated failure mode were the following: the complaint trend and service notes were reviewed.The potential cause for the customer experiencing carryover due to the cell wash assembly.The issue was resolved after the flushing block in the cell wash assembly was adjusted and a long clean was performed.No further problems were noted, and the instrument was confirmed to be functioning as expected.Although the instrument was used for diagnostic testing, the issue was resolved before the patient sample results were used for any diagnosis or treatment.
 
Event or Problem Description
It was reported that during use with the bd facs¿ lyse wash assistant, carryover was observed on patient samples.No patient impact was identified.The following information was provided by the initial reporter: we suspect carry over between samples in the lwa.We have experienced ¿unexpected¿ sick cells in two different samples on two different days.Once we repeat the samples we no longer see the ¿unexpected¿ cells.In both samples the preparation was performed on the lwa and in both cases other samples were processed (washed and lysed) in a row in carousel in the lwa.It was also common between the two samples with ¿unexpected¿ cells that the sample just before in the row in lwa contained high number of sick cells.The immunoprofile of the sick cells correspond to the ¿unexpected¿ cells.We therefore tested the hypothesis of carry over.We do see carry over of sick unexpected cells between samples.In this case we had placed four tubes in the lwa: sick ¿ healthy ¿ sick- healthy we washed and lysed the samples according to the schedule below: test 1: we observed 26 sick cells out of a total of 99.414 cells = carry over of 0,03% test 2: we observe 39 sick cells out of total of 100.630 cells= carry over of 0,04 % according to the tech specs the expected carry over is 0,005%.

Brand Name
BD FACS¿ LYSE WASH ASSISTANT
Common Device Name
STATION, PIPETTING DILUTING CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key22204571
Report Number3027394506-2025-00027
Device Sequence Number18059339
Product Code JQW
UDI-Device Identifier00382903371464
UDI-Public(01)00382903371464(11)241016
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number337146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown